Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 5, 2017, 7:27 AM CDT for Brooks County, Hidalgo County, Kenedy County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 7:27 AM CDT (12:27 UTC)
- Expired
- Jun 5, 2017, 8:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, TX, Hidalgo County, TX, Kenedy County, TX
The radar
The Brownsville radar (KBRO), 111 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2798 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
478
WUUS54 KBRO 051227
SVRBRO
TXC047-215-261-051300-
/O.NEW.KBRO.SV.W.0053.170605T1227Z-170605T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
727 AM CDT MON JUN 5 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southwestern Kenedy County in Deep South Texas...
Northeastern Hidalgo County in Deep South Texas...
Southeastern Brooks County in Deep South Texas...
* Until 800 AM CDT
* At 726 AM CDT, a severe thunderstorm was located OVER Rachal,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...EXPECT MINOR DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING
AND SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL
TREES WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME
POWER POLES IS EXPECTED.
* Locations impacted include...
Linn, Encino, San Manuel, Rachal and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2669 9777 2651 9819 2690 9828 2701 9803
TIME...MOT...LOC 1226Z 332DEG 28KT 2689 9814
HAIL...<.75IN
WIND...60MPH
$$
691 follow-up statement
019
WWUS54 KBRO 051256
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
756 AM CDT MON JUN 5 2017
TXC047-215-261-051305-
/O.EXP.KBRO.SV.W.0053.000000T0000Z-170605T1300Z/
Kenedy TX-Hidalgo TX-Brooks TX-
756 AM CDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO AND SOUTHEASTERN BROOKS COUNTIES WILL EXPIRE AT
800 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 2669 9777 2651 9819 2690 9828 2701 9803
TIME...MOT...LOC 1255Z 332DEG 28KT 2671 9803
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:31 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 5, 5:31 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 531 AM CDT Mon Jun 5 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The most significant change to the previous suite of TAFs was to add a TEMPO for afternoon convection, which will also have the potential to produce large hail and damaging winds. The timing of the convection at the three major aerodromes was based on the latest run of the HRRR model. Otherwise, veering surface winds continue to be anticipated due to the approach and passage of a surface trough through Deep South Texas and the Rio Grande Valley. Outside of the convection, VFR is anticipated through the next 24 hours. && .PREV DISCUSSION... /issued 357 AM CDT Mon Jun 5 2017/ SHORT TERM (Today through Tuesday): The main concern in the short term portion of the forecast is severe weather. The Storm Prediction Center has placed nearly the entire BRO CWFA is a Marginal to Slight risk of severe weather from sunrise this morning to sunrise Tuesday morning. The generators for this potential severe weather will be closed 500 mb low pressure initially over northeast Texas that will migrate to just offshore central Louisiana during the first 24 hours of the forecast period, a mid-level trough axis extending from this low that will pass through Deep South Texas and the Rio Grande Valley, and a surface trough that will also pass through this region. Therefore, have indicated scattered thunderstorms today and isolated to scattered thunderstorms tonight, with a designation of large hail and damaging winds for these thunderstorms. Isolated convection, non- severe, is possible for the adjacent coastal waters on Tuesday as the closed 500 mb low continues to move east, but inland areas will experience dry weather. Veering surface winds with a downsloping effect off the neighboring higher terrain of Mexico will ensure well above normal daytime high temperatures today and tomorrow. LONG TERM (Tuesday Night through Sunday): Quiet weather which begins on Tuesday as pesky and relatively deep (for June) 500 mb trough exits farther into the Gulf/eastern US as front side of modest 500 mb ridge enters west Texas, bringing a rare shot of fresh northerly surface winds in early June which will bring lower humidity despite the still hot temperatures but slightly more comfortable mornings both Wednesday and Thursday with the drier air in place. By Friday, the eastern trough attempts to retrograde back a bit and ECMWF/GFS each hint at a slug of some moisture rotating back across the eastern half of Texas. Both models show the balance of the moisture to be cirrus with perhaps a few cumulus as well with little effect on the still seasonably hot temperatures by day and warm by evening/overnight. On Saturday, models diverge a bit with ECMWF showing a short wave riding down the front side of the ridge and helping the back-build the 500 mb trough even further. The wave dives into Deep South Texas into Sunday and would bring sufficient lift for isolated convection through the period. GFS on the other hand maintains flat ridge with weaker impulses sliding by well north of the region, keeping things rain-free. The current situation of unsettled weather into early Tuesday (this week) was better handled during the middle of last week by the ECMWF, so there may be some potential for a slightly more pessimistic forecast for next weekend. For now, prefer to see a trend begin before adding any mention of rain into the forecast. The "wetter" ECMWF appears a tad lower with extrapolated surface temperatures next weekend, but given the reality of hotter temperatures that have started June prefer to keep the heat going. For most of the period, this means upper 90s to around 100 west of US 281, low to mid 90s elsewhere and mid to upper 80s at the beach. MARINE: Buoy 42020 reported south winds around 16 knots gusting to around 18 knots with seas slightly under 3.5 feet with a period of 7 seconds at 03 CDT/08 UTC. Mariners will experience light to moderate winds and moderate seas during the period with weak surface low pressure in place over the western and northwest Gulf of Mexico. Of main concern for the mariners will be the potential for scattered severe thunderstorms today and tonight due to a mid- level low pressure system that will shift from Texas to Louisiana. Tuesday Night through Friday: The brief surge of north/northeast winds Wednesday will push up seas/surf a bit especially south of Port Mansfield. Would not be surprised to see a brief period of 5 foot seas into Wednesday evening before conditions subside Thursday with lighter winds. Light winds/slight seas should dominate Friday with surface ridge holding over the Lower Texas Gulf waters. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 5, 4:15 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 415 AM CDT Mon Jun 5 2017 TXZ248>257-061100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 415 AM CDT Mon Jun 5 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight ISOLATED TO SCATTERED THUNDERSTORMS...FEATURING LARGE HAIL AND DAMAGING WINDS...AND POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH WEDNESDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL AND DAMAGE FROM STRONG WINDS SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE TODAY AND TONIGHT. GMZ130-132-135-150-155-170-175-061100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 415 AM CDT Mon Jun 5 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight ISOLATED TO SCATTERED THUNDERSTORMS...FEATURING LARGE HAIL... DAMAGING WINDS...AND WATERSPOUTS...AND POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGE FROM STRONG WINDS... AND WATERSPOUTS SHOULD BE REPORTED TO THE UNITED STATES COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 5, 6:23 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
623 AM CDT MON JUN 5 2017
TXZ249-250-051200-
Brooks TX-Jim Hogg TX-
623 AM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR STRONG WIND AND HAIL IN
NORTHEASTERN JIM HOGG AND NORTHERN BROOKS COUNTIES UNTIL 700 AM
CDT...
At 622 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from NEAR Benavides to NEAR Jim Hogg County Airport.
Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Falfurrias, Hebbronville, Gruy Stadium, La Colonia Park, Airport Road
Addition, Falfurrias Junior High School, Pleasant Park, Las Lomitas,
Hebbronville High School and Falfurrias Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible severe thunderstorm warnings for wind or
hail from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9802
2723 9799 2709 9867 2736 9872 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1122Z 332DEG 30KT 2757 9838 2740 9873
52/BSGLocal storm report, Jun 5, 6:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 AM CDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 W FALFURRIAS 27.22N 98.19W
06/04/2017 E0.75 INCH BROOKS TX PUBLIC
PUBLIC REPORTED PENNY SIZED HAIL 3 MILES WEST OF
FALFURRIAS IN BROOKS COUNTY AROUND 1030PM.
&&
RHSpecial weather statement, Jun 5, 7:01 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
701 AM CDT MON JUN 5 2017
TXZ250-051245-
Brooks TX-
701 AM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KENEDY AND CENTRAL BROOKS
COUNTIES UNTIL 745 AM CDT...
At 700 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Falfurrias Junior High School, or 7 miles west of
Falfurrias, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Encino, Falfurrias Junior High School, Pleasant Park, La
Colonia Park, Falfurrias Fire Station, Brooks County Airport, Cantu
Addition and Hidalgo City Park.
LAT...LON 2726 9830 2726 9815 2701 9798 2696 9799
2683 9833 2724 9841 2727 9833
TIME...MOT...LOC 1200Z 335DEG 30KT 2720 9827
69Special weather statement, Jun 5, 7:16 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Brownsville TX 716 AM CDT MON JUN 5 2017 TXZ250-251-253-051300- Brooks TX-Kenedy TX-Hidalgo TX- 716 AM CDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KENEDY...NORTH CENTRAL HIDALGO AND SOUTHEASTERN BROOKS COUNTIES UNTIL 800 AM CDT... At 714 AM CDT, Doppler radar was tracking a strong thunderstorm NEAR Encino, moving southeast at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rachal, Encino and El Coyote Ranch Airport. LAT...LON 2702 9833 2711 9808 2673 9785 2662 9818 TIME...MOT...LOC 1214Z 333DEG 30KT 2699 9820 69
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:21 PM CDT | Special Weather Statement | BRO | Brooks | 24 min |
| Jun 4, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 41 min |
| Jun 4, 10:14 PM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| Jun 4, 10:21 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 39 min |
| Jun 4, 11:02 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
| Jun 4, 11:12 PM CDT | Special Weather Statement | BRO | Brooks | 33 min |
| Jun 4, 11:35 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| Jun 4, 11:59 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 31 min |
| Jun 5, 12:10 AM CDT | Special Marine Warning | BRO | 65 min | |
| Jun 5, 1:14 AM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 6:23 AM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Jun 5, 7:01 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:16 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:55 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Jun 5, 8:38 AM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| Jun 5, 2:16 PM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 2:49 PM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Jun 5, 3:00 PM CDT | Special Weather Statement | BRO | Brooks | 45 min |
| Jun 5, 3:07 PM CDT | Special Weather Statement | BRO | Jim Hogg | 38 min |
| Jun 5, 3:17 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 28 min |
| Jun 5, 3:31 PM CDT | Special Weather Statement | BRO | Kenedy | 44 min |
| Jun 5, 3:41 PM CDT | Special Weather Statement | BRO | Brooks | 34 min |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Jun 5, 3:50 PM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| Jun 5, 3:59 PM CDT | Areal Flood Advisory | BRO | Brooks | 91 min |
| Jun 5, 4:06 PM CDT | Special Weather Statement | BRO | Brooks | 69 min |
| Jun 5, 4:12 PM CDT | Special Weather Statement | BRO | Kenedy | 78 min |
| Jun 5, 4:14 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 44 min |
| Jun 5, 4:39 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Jun 5, 4:56 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| Jun 5, 4:59 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 36 min |
| Jun 5, 5:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 34 min |
| Jun 5, 5:34 PM CDT | Special Weather Statement | BRO | Cameron | 26 min |
| Jun 5, 5:38 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jun 5, 5:52 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 23 min |
| Jun 5, 6:00 PM CDT | Special Weather Statement | BRO | Starr | 60 min |
| Jun 5, 6:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| Jun 5, 6:48 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.